Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 71, NWS Lincoln, IL

June 12, 20107 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 12, 2010, 4:52 PM CDT for 7 counties in Illinois. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2010, 4:52 PM CDT (21:52 UTC)
Expired
Jun 12, 2010, 5:45 PM CDT
In force
53 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Christian County, IL, Clay County, IL, Coles County, IL, Cumberland County, IL, Effingham County, IL, Moultrie County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:40 PM CDTTSTM WND DMG3 S Neoga, ILDELAYED REPORT. 2 RAILROAD CROSSING ARMS BLOWN OFF. TIME ESTIMATED.
Jun 12, 5:40 PM CDTTSTM WND DMGNeoga, ILOAK TREE SPLIT IN HALF AND FELL ON HOUSE.
Jun 12, 5:40 PM CDTTSTM WND GST 50Coles, ILTIME ESTIMATED.
Jun 12, 5:45 PM CDTTSTM WND DMGTeutopolis, ILPOWER LINE DOWN IN TOWN...SWOP REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 12:50 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 12, 1:31 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2783 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WUUS53 KILX 122152
SVRILX
ILC021-025-029-035-049-139-173-122245-
/O.NEW.KILX.SV.W.0071.100612T2152Z-100612T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
452 PM CDT SAT JUN 12 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  NORTHWESTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHWESTERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
  WESTERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
  EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
  SHELBY COUNTY IN CENTRAL ILLINOIS...

* UNTIL 545 PM CDT.

* AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM TAYLORVILLE TO RAMSEY TO TAMALCO...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHELBYVILLE...EFFINGHAM...SULLIVAN...PANA...ASSUMPTION...TOWER
  HILL...LAKEWOOD...COWDEN...WESTERVELT...BEECHER CITY...ALTAMONT...
  FINDLAY...SHUMWAY...STEWARDSON...EDGEWOOD...WINDSOR...WATSON...
  IOLA...ALLENVILLE AND TEUTOPOLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION DAMAGING WINDS...INTENSE AND CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3891 8871 3892 8882 3921 8881 3921 8914
      3927 8915 3934 8914 3935 8917 3960 8923
      3962 8845 3920 8836 3873 8848 3873 8871
TIME...MOT...LOC 2152Z 270DEG 32KT 3957 8916 3921 8907
          3878 8925
WIND...HAIL 60MPH <.75IN

$$

AUTEN
3 follow-up statements
504 
WWUS53 KILX 122220
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
520 PM CDT SAT JUN 12 2010

ILC021-025-029-035-049-139-173-122245-
/O.CON.KILX.SV.W.0071.000000T0000Z-100612T2245Z/
COLES IL-CLAY IL-EFFINGHAM IL-CUMBERLAND IL-SHELBY IL-MOULTRIE IL-
CHRISTIAN IL-
520 PM CDT SAT JUN 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHRISTIAN...SOUTHERN MOULTRIE...SHELBY...WESTERN CUMBERLAND...
EFFINGHAM...NORTHWESTERN CLAY AND SOUTHWESTERN COLES COUNTIES UNTIL
545 PM CDT...

AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF FINDLAY TO COWDEN TO PATOKA...MOVING EAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SHELBYVILLE...SULLIVAN...EFFINGHAM...BEECHER CITY...FINDLAY...
  ALTAMONT...SHUMWAY...STEWARDSON...WINDSOR...EDGEWOOD...
  ALLENVILLE...WATSON...IOLA...NEOGA...TEUTOPOLIS...MONTROSE...
  LOUISVILLE...CLARKSBURG...MODE AND MOCCASIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION IN CENTRAL SHELBY 
COUNTY. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. 
ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY 
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3891 8871 3892 8882 3921 8881 3921 8914
      3927 8915 3934 8914 3935 8917 3960 8923
      3962 8845 3920 8836 3873 8848 3873 8871
TIME...MOT...LOC 2220Z 270DEG 32KT 3957 8884 3922 8883
          3876 8901
WIND...HAIL 60MPH <.75IN

$$

AUTEN
955 
WWUS53 KILX 122232
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT SAT JUN 12 2010

ILC021-122242-
/O.CAN.KILX.SV.W.0071.000000T0000Z-100612T2245Z/
CHRISTIAN IL-
532 PM CDT SAT JUN 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3891 8871 3892 8882 3922 8878 3960 8882
      3962 8845 3920 8836 3873 8848 3873 8871
TIME...MOT...LOC 2232Z 270DEG 32KT 3957 8870 3922 8869
          3876 8887

$$

ILC025-029-035-049-139-173-122245-
/O.CON.KILX.SV.W.0071.000000T0000Z-100612T2245Z/
COLES IL-CLAY IL-EFFINGHAM IL-CUMBERLAND IL-SHELBY IL-MOULTRIE IL-
532 PM CDT SAT JUN 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MOULTRIE...EASTERN SHELBY...WESTERN CUMBERLAND...EFFINGHAM...
NORTHWESTERN CLAY AND SOUTHWESTERN COLES COUNTIES UNTIL 545 PM CDT...

AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FINDLAY TO SHUMWAY TO KINMUNDY...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SULLIVAN...EFFINGHAM...ALTAMONT...SHUMWAY...STEWARDSON...WINDSOR...
  EDGEWOOD...ALLENVILLE...WATSON...IOLA...NEOGA...TEUTOPOLIS...
  MONTROSE...LOUISVILLE...WOLF CREEK STATE PARK...KIRKSVILLE...
  ALTAMONT RESERVOIR...STRASBURG...LAKE SARA AND TROWBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3891 8871 3892 8882 3922 8878 3960 8882
      3962 8845 3920 8836 3873 8848 3873 8871
TIME...MOT...LOC 2232Z 270DEG 32KT 3957 8870 3922 8869
          3876 8887
WIND...HAIL 60MPH <.75IN

$$

AUTEN
984 
WWUS53 KILX 122250
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
550 PM CDT SAT JUN 12 2010

ILC025-029-035-049-139-173-122257-
/O.EXP.KILX.SV.W.0071.000000T0000Z-100612T2245Z/
COLES IL-CLAY IL-EFFINGHAM IL-CUMBERLAND IL-SHELBY IL-MOULTRIE IL-
550 PM CDT SAT JUN 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MOULTRIE...EASTERN 
SHELBY AND NORTHWESTERN CLAY COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
COLES...CUMBERLAND AND EASTERN EFFINGHAM COUNTIES UNTIL 645 PM CDT.

LAT...LON 3891 8871 3892 8882 3922 8878 3960 8882
      3962 8845 3920 8836 3873 8848 3873 8871
TIME...MOT...LOC 2232Z 270DEG 32KT 3957 8870 3922 8869
          3876 8887

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:12 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 12, 4:12 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
412 PM CDT SAT JUN 12 2010

.DISCUSSION...
ISSUED 412 PM CDT SAT JUN 12 2010

COMPLEX SITUATION EVOLVED OVER THE CWA THIS AFTERNOON. MCS MOVED
OUT OF IOWA EARLY THIS AFTERNOON...MOVING INTO JUICY UNCAPPED AIR
WITH CAPE VALUES OVER 3500 J/KG IN SOME AREAS. THUNDERSTORMS
RAPIDLY INCREASED AHEAD OF THE ORIGINAL LINE OF MCS STORMS AND THE
LINE CURRENTLY IS GENERALLY BETWEEN I-55 AND I-57. EARLIER HAD TO
ISSUE A HEAT ADVISORY FOR AREAS SOUTH OF I-70 AS WIDESPREAD VALUES
OVER 100F HAD DEVELOPED BY EARLY AFTERNOON. AREAS FURTHER NORTH IN
CENTRAL ILLINOIS DID GET NEAR 100F HEAT INDEX AT TIMES BEFORE THE
INCREASED CLOUDS ARRIVED.

THUNDERSTORM THREATS OVER THE NEXT FEW DAYS CONSTITUTE THE MAIN
FORECAST CHALLENGE FOR THIS PACKAGE...ALONG WITH ASSOCIATED HEAVY
RAIN POTENTIAL.

SHORT TERM...TONIGHT THROUGH TUESDAY...

18Z SURFACE CHART WAS COMPLICATED BY THE MCS...BUT THE MAIN COLD
FRONT GENERALLY EXTENDED FROM EASTERN MICHIGAN THROUGH CENTRAL
IOWA...THEN SOUTHWEST INTO KANSAS. GENERAL CONSENSUS AMONG THE
MODELS WOULD BE TO BRING IT INTO CENTRAL ILLINOIS SOMETIME ON
SUNDAY...MOST LIKELY REACHING I-72 DURING THE EVENING.

MOST OF THE RAIN ACTIVITY ACROSS THE CWA TONIGHT SHOULD BE IN THE
EVENING. HOWEVER...MAY BEGIN TO SEE RENEWED MCS ACTIVITY MOVE IN
LATE. REDEVELOPMENT ON SUNDAY MAY HINGE ON WHERE ANY RESIDUAL
BOUNDARIES SET UP...AS WELL AS HOW WELL THE ATMOSPHERE CAN
DESTABILIZE WITH ANY CLOUD COVER AROUND. WENT WITH 50 PERCENT POPS
OVER MOST OF THE AREA SUNDAY INTO SUNDAY NIGHT.

PASSAGE OF THE FRONT SHOULD SLOW DOWN SUNDAY NIGHT INTO
MONDAY...AS ANOTHER WAVE DEVELOPS SOUTHWEST OF HERE AND MOVES
NORTHEAST INTO THE GREAT LAKES. WILL NEED TO KEEP THUNDER CHANCES
GOING MONDAY AND TUESDAY. SEVERE WEATHER THREAT IS MORE MUDDLED
DURING THIS PERIOD...BUT IF ANY OCCURRED...THE SOUTHERN CWA WOULD
BE MORE LIKELY AS IT REMAINS SOUTH OF THE BOUNDARY. LINGERING RAIN
SHOULD FINALLY END TUESDAY NIGHT...AS THE FRONT FULLY PUSHES
THROUGH THE CWA.

LONG TERM...WEDNESDAY THROUGH SATURDAY...

UPPER RIDGE BEGINS TO BUILD AGAIN ACROSS THE REGION AFTER
MIDWEEK...WITH TEMPERATURES NEAR 90 LIKELY AGAIN THURSDAY AND
FRIDAY. NEXT SHORTWAVE IS SLATED TO ARRIVE SOMETIME ON
FRIDAY...ALTHOUGH THERE IS SOME DISAGREEMENT IN THE SPEED OF
THIS...WITH THE ECMWF THE FASTER SOLUTION. CURRENTLY WILL ONLY GO
WITH SLIGHT CHANCE POPS FRIDAY AND FRIDAY NIGHT UNTIL SOME
AGREEMENT BEGINS TO TAKE SHAPE.

GEELHART

&&

.AVIATION...
ISSUED 1245 PM CDT SAT JUN 12 2010

TIMING A STRONG TO POTENTIALLY SEVERE LINE OF CONVECTION ON
LEADING EDGE OF MCS OVER SW IA...NW MO AND MOVING INTO WESTERN IL
MOVING EAST TO PIA BY 20Z...I-55 AT BMI AND SPI BY 21Z...DEC BY
22Z AND CMI BY 23Z AND LAST 2-3 HOURS. HAVE IFR TO MFR VISIBILITIES
AND CEILINGS POSSIBLE WITH WSW WINDS 15 TO 20 KTS AND GUSTS OF 30
TO 40 KTS AND POTENTIALLY STRONGER THIS AFTERNOON WITH PASSAGE OF
DEVELOPING SQUALL LINE. QUIETER WX CONDITIONS EXPECTED AFTER
SUNSET TONIGHT THROUGH SUNDAY MORNING. HAVE MVFR VISIBILITIES FROM
LIGHT FOG/HAZE AGAIN LATER TONIGHT AND EARLY SUNDAY MORNING.
SCATTERED CONVECTION TO DEVELOP AGAIN IN TROPICAL AIR MASS SUNDAY
AFTERNOON AFTER 18Z/1 PM SUNDAY.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ066>068-071>073.

&&
Hazardous weather outlook, Jun 12, 3:21 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT SAT JUN 12 2010

ILZ036-040-041-047-049-050-131200-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
321 PM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR OVER CENTRAL ILLINOIS
TONIGHT...WITH SOME OF THE STORMS BEING SEVERE AT
TIMES...ESPECIALLY THIS EVENING. DAMAGING WINDS WILL BE THE MAIN
CONCERN...ALONG WITH LOCALLY TORRENTIAL DOWNPOURS AND FREQUENT
INTENSE LIGHTNING.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HAVANA
DOWNSTREAM...FOR SEVERAL MORE DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
WILL EXIST FROM SUNDAY THROUGH TUESDAY. SOME OF THE STORMS ON
SUNDAY MAY ALSO BE SEVERE. HEAVY RAINFALL...STRONG WINDS...AND FREQUENT
LIGHTNING WILL AGAIN BE POSSIBLE. THE SEVERE THREAT FOR MONDAY AND
TUESDAY IS MORE UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...AND MAY BE
NEEDED AGAIN ON SUNDAY.

ILZ027>031-037-038-042>046-048-051>057-061-131200-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-KNOX-LOGAN-MACON-
MARSHALL-MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-SANGAMON-SHELBY-
STARK-TAZEWELL-VERMILION-WOODFORD-
321 PM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL OCCUR OVER THE AREA
INTO THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALONG
WITH LOCALLY TORRENTIAL DOWNPOURS AND FREQUENT INTENSE LIGHTNING.
SOME HAIL IS ALSO POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
WILL EXIST FROM SUNDAY THROUGH TUESDAY NIGHT. SOME OF THE STORMS ON
SUNDAY MAY ALSO BE SEVERE. HEAVY RAINFALL...STRONG WINDS...AND FREQUENT
LIGHTNING WILL AGAIN BE POSSIBLE. THE SEVERE THREAT FOR MONDAY
AND TUESDAY IS MORE UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING...AND MAY BE
NEEDED AGAIN ON SUNDAY.

ILZ066>068-071>073-131200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
321 PM CDT SAT JUN 12 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST
ILLINOIS THIS EVENING. DAMAGING WINDS WILL BE THE MAIN CONCERN.
HOWEVER...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ARE ALSO
LIKELY.

HEAT INDEX VALUES IN EXCESS OF 100 DEGREES CAN BE EXPECTED INTO
EARLY EVENING...BUT THESE WILL RAPIDLY FALL WHEN THE STORMS ARRIVE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
WILL EXIST FROM SUNDAY THROUGH TUESDAY NIGHT. SOME OF THE STORMS ON
SUNDAY MAY ALSO BE SEVERE. HEAVY RAINFALL...STRONG WINDS...AND FREQUENT
LIGHTNING WILL AGAIN BE POSSIBLE. THE SEVERE THREAT FOR MONDAY
AND TUESDAY IS MORE UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING...AND MAY BE NEEDED
AGAIN ON SUNDAY.

ILZ062-063-131200-
CLARK-CUMBERLAND-
321 PM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG I-70.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST
ILLINOIS THIS EVENING. DAMAGING WINDS WILL BE THE MAIN CONCERN.
HOWEVER...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ARE ALSO
LIKELY.

HEAT INDEX VALUES IN EXCESS OF 100 DEGREES CAN BE EXPECTED INTO
EARLY EVENING...BUT THESE WILL RAPIDLY FALL WHEN THE STORMS ARRIVE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
WILL EXIST FROM SUNDAY THROUGH TUESDAY NIGHT. SOME OF THE STORMS ON
SUNDAY MAY ALSO BE SEVERE. HEAVY RAINFALL...STRONG WINDS...AND FREQUENT
LIGHTNING WILL AGAIN BE POSSIBLE. THE SEVERE THREAT FOR MONDAY
AND TUESDAY IS MORE UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING...AND MAY BE NEEDED
AGAIN ON SUNDAY.

GEELHART

In the hours before

Local storm report, Jun 12, 3:52 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     FLASH FLOOD      4 E LINCOLN             40.15N 89.29W
06/12/2010                   LOGAN              IL   EMERGENCY MNGR

            1 FOOT OF FLOWING WATER OVER ILLINOIS ROUTE 10 NEAR 1700
            E

&&

DPK
Local storm report, Jun 12, 4:08 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
408 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       LINCOLN                 40.15N 89.37W
06/12/2010  M2.15 INCH       LOGAN              IL   OFFICIAL NWS OBS

            RAIN AMOUNT AT NWS OFFICE SINCE 2PM.

0400 PM     FLASH FLOOD      3 W LINCOLN             40.15N 89.42W
06/12/2010                   LOGAN              IL   EMERGENCY MNGR

            1 FOOT OF STANDING WATER OVER IL ROUTE 10

&&

TG
Local storm report, Jun 12, 4:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND GST     ABINGDON                40.80N 90.40W
06/12/2010  E52 MPH          KNOX               IL   MESONET

            TIME ESTIMATED...SWOP REPORT

&&

DPK
Local storm report, Jun 12, 4:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
444 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 S NIANTIC             39.83N 89.17W
06/12/2010                   MACON              IL   EMERGENCY MNGR

            2 MOBILE HOMES DAMAGED DUE TO STRONG WINDS.

&&

TG
Local storm report, Jun 12, 4:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
446 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       1 SE LINCOLN            40.14N 89.35W
06/12/2010  M2.52 INCH       LOGAN              IL   MESONET

            TOTAL RAINFALL IN THE PAST 2.5 HOURS...COCORAHS REPORT.

&&

TG
Special weather statement, Jun 12, 4:50 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
450 PM CDT SAT JUN 12 2010

ILZ044>046-052>057-061>063-066>068-071>073-130000-
PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-
RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA...LAWRENCEVILLE
450 PM CDT SAT JUN 12 2010

...SEVERE THUNDERSTORMS WITH INTENSE LIGHTNING MOVING THROUGH
EASTERN ILLINOIS...

STRONG TO SEVERE THUNDERSTORMS CONTINUE TO EXPAND IN COVERAGE AS
THEY MOVE ACROSS EASTERN ILLINOIS. ONE AREA WILL AFFECT LOCATIONS
FROM CHAMPAIGN TO MARSHALL EASTWARD THROUGH 530 PM. A SECOND LINE
OF STRONG TO SEVERE STORMS WILL AFFECT SOUTHEAST ILLINOIS BETWEEN
5 PM AND 630 PM. DAMAGING WINDS ARE LIKELY WITH BOTH OF THESE
LINES OF STORMS...AS WELL AS AREAS OF FLOODING DUE TO RAPID
RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES IN LESS THAN AN HOUR.

ADDITIONALLY...BOTH OF THESE LINES OF STORMS ARE PRODUCING INTENSE
LIGHTNING. REMEMBER THAT LIGHTNING STRIKES MAY OCCUR WELL BEFORE
AND AFTER THE PASSAGE OF THE MAIN LINE OF STORMS. PEOPLE WITH
OUTDOOR ACTIVITIES SHOULD TAKE COVER IN A STURDY SHELTER AHEAD OF
THE ARRIVAL OF THE STORMS.

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:18 PM CDTHeat AdvisoryILXClay, Crawford, Effingham, Jasper, Lawrence, Richland6 hr
Jun 12, 1:11 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria, Stark64 min
Jun 12, 1:20 PM CDTAreal Flood AdvisoryILXFulton, Knox4 hr
Jun 12, 2:05 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark40 min
Jun 12, 2:34 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Schuyler56 min
Jun 12, 2:43 PM CDTSevere Thunderstorm WarningILXMacon, Piatt32 min
Jun 12, 3:05 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Shelby25 min
Jun 12, 3:15 PM CDTFlash Flood WarningILXDeWitt, Logan, McLean, Macon, Mason, Menard and 2 more6 hr
Jun 12, 3:15 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon45 min
Jun 12, 3:35 PM CDTAreal Flood AdvisoryILXCass, Fulton, Mason, Menard, Morgan, Schuyler3 hr
Jun 12, 3:43 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Sangamon47 min
Jun 12, 4:18 PM CDTFlash Flood WarningILXChristian, DeWitt, Logan, Macon, Piatt, Sangamon6 hr
Jun 12, 4:27 PM CDTSevere Thunderstorm WarningILXChristian, Shelby63 min
Jun 12, 5:00 PM CDTSpecial Weather StatementILXEdgar45 min
Jun 12, 5:43 PM CDTSevere Thunderstorm WarningILXClark, Coles, Crawford, Cumberland, Edgar, Effingham and 1 more62 min
Jun 12, 5:50 PM CDTAreal Flood AdvisoryILXChampaign, Coles, Douglas, Edgar, Vermilion5 hr
Jun 12, 5:54 PM CDTAreal Flood AdvisoryILXClark, Coles, Crawford, Cumberland, Edgar, Effingham and 1 more5 hr
Jun 12, 6:00 PM CDTFlash Flood WarningILXClark, Coles, Douglas, Edgar5 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.